Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 105, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 27, 2011, 1:52 PM EDT for Davidson County, Forsyth County, Guilford County, North Carolina. It was in force for 46 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2011, 1:52 PM EDT (17:52 UTC)
- Expired
- May 27, 2011, 2:38 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC
The radar
The Roanoke radar (KFCX), 110 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 2:00 PM EDT | TSTM WND DMG | Kernersville, NC | TREE FELL ONTO CARS. |
| May 27, 2:00 PM EDT | HAIL 0.75 | 3 W Kernersville, NC | |
| May 27, 2:04 PM EDT | HAIL 1 | Kernersville, NC | |
| May 27, 2:05 PM EDT | TSTM WND DMG | 1 Nne Kernersville, NC | ROOF OFF OF A LUMBER COMPANY BUILDING. |
| May 27, 2:05 PM EDT | TSTM WND DMG | 3 Sse Sedge Garden, NC | TREES DOWN |
| May 27, 2:07 PM EDT | TSTM WND DMG | 1 Ssw Oak Ridge, NC | SEVERAL TREES... APPROX 2 FEET IN DIAMETER... UPROOTED IN A YARD ON TANYARD CT. RADAR ESTIMATED TIME. |
| May 27, 2:15 PM EDT | TSTM WND DMG | 3 Sse Sedge Garden, NC | TREES DOWN |
| May 27, 2:15 PM EDT | TSTM WND DMG | Stokesdale, NC | MULTIPLE TREES DOWN |
| May 27, 2:15 PM EDT | TSTM WND DMG | Summerfield, NC | MULTIPLE TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:06 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.9 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
573
WUUS52 KRAH 271752
SVRRAH
NCC057-067-081-271900-
/O.NEW.KRAH.SV.W.0105.110527T1752Z-110527T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
152 PM EDT FRI MAY 27 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
EASTERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
WESTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 300 PM EDT
* AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTH OF SEDGE GARDEN...OR 8 MILES WEST
OF HIGH POINT...MOVING NORTHEAST AT 35 MPH. QUARTER SIZED HAIL AND
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SEDGE GARDEN...
KERNERSVILLE...
COLFAX...
SUMMERFIELD...STOKESDALE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3626 8027 3624 7970 3606 7978 3592 8003
3592 8004 3591 8005 3587 8012 3598 8029
TIME...MOT...LOC 1753Z 218DEG 30KT 3600 8012
$$
BLAES4 follow-up statements
258
WWUS52 KRAH 271800
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
200 PM EDT FRI MAY 27 2011
NCC057-067-081-271900-
/O.CON.KRAH.SV.W.0105.000000T0000Z-110527T1900Z/
DAVIDSON NC-FORSYTH NC-GUILFORD NC-
200 PM EDT FRI MAY 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHWESTERN GUILFORD...EASTERN FORSYTH AND NORTHEASTERN DAVIDSON
COUNTIES...
AT 156 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM WITH HAIL. THIS STORM WAS LOCATED NEAR SEDGE
GARDEN...OR 6 MILES NORTHWEST OF HIGH POINT...MOVING NORTHEAST AT
35 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... JAMESTOWN...
KERNERSVILLE...WALKERTOWN...COLFAX...GREENSBORO...BELEWS CREEK...
STOKESDALE...SUMMERFIELD AND LAKE TOWNSEND.
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
LAT...LON 3593 8006 3605 8024 3626 8027 3624 7970
3606 7978
TIME...MOT...LOC 1800Z 218DEG 30KT 3605 8007
$$
BLAES567
WWUS52 KRAH 271814
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
214 PM EDT FRI MAY 27 2011
NCC057-271824-
/O.CAN.KRAH.SV.W.0105.000000T0000Z-110527T1900Z/
DAVIDSON NC-
214 PM EDT FRI MAY 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAVIDSON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3600 7997 3614 8019 3626 8027 3624 7970
3606 7978
TIME...MOT...LOC 1814Z 218DEG 30KT 3614 7998
$$
NCC067-081-271900-
/O.CON.KRAH.SV.W.0105.000000T0000Z-110527T1900Z/
FORSYTH NC-GUILFORD NC-
214 PM EDT FRI MAY 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHWESTERN GUILFORD AND NORTHEASTERN FORSYTH COUNTIES...
AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
COLFAX...OR 9 MILES NORTH OF HIGH POINT...MOVING NORTHEAST AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... GREENSBORO...BELEWS
CREEK...STOKESDALE...SUMMERFIELD AND LAKE TOWNSEND.
THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3600 7997 3614 8019 3626 8027 3624 7970
3606 7978
TIME...MOT...LOC 1814Z 218DEG 30KT 3614 7998
$$
BLAES452 WWUS52 KRAH 271821 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 221 PM EDT FRI MAY 27 2011 NCC067-271832- /O.CAN.KRAH.SV.W.0105.000000T0000Z-110527T1900Z/ FORSYTH NC- 221 PM EDT FRI MAY 27 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FORSYTH COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND THE WARNING IS NO LONGER IN EFFECT. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA. LAT...LON 3624 7970 3606 7978 3607 8004 3625 8004 TIME...MOT...LOC 1822Z 218DEG 30KT 3619 7993 $$ NCC081-271900- /O.CON.KRAH.SV.W.0105.000000T0000Z-110527T1900Z/ GUILFORD NC- 221 PM EDT FRI MAY 27 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR NORTHWESTERN GUILFORD COUNTY... AT 219 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SUMMERFIELD...OR 8 MILES SOUTHEAST OF BELEWS CREEK...MOVING NORTHEAST AT 35 MPH. HAZARDS IN THE WARNING INCLUDE... QUARTER SIZED HAIL. DAMAGING WINDS IN EXCESS OF 58 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE... LAKE TOWNSEND. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 7 7...6 3 3...6 7 7 2. LAT...LON 3624 7970 3606 7978 3607 8004 3625 8004 TIME...MOT...LOC 1822Z 218DEG 30KT 3619 7993 $$ BLAES
313 WWUS52 KRAH 271838 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 238 PM EDT FRI MAY 27 2011 NCC081-271848- /O.CAN.KRAH.SV.W.0105.000000T0000Z-110527T1900Z/ GUILFORD NC- 238 PM EDT FRI MAY 27 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GUILFORD COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND THE WARNING IS NO LONGER IN EFFECT. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY EVENING FOR CENTRAL NORTH CAROLINA. LAT...LON 3624 7970 3606 7978 3607 8004 3625 8004 TIME...MOT...LOC 1838Z 218DEG 30KT 3630 7983 $$ BLAES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:36 AM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 27, 10:36 AM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1036 AM EDT FRI MAY 27 2011 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL EDGE SLOWLY EAST ACROSS OUR REGION THROUGH SATURDAY. HIGH PRESSURE WILL THEN EXPAND ACROSS THE MIDDLE ATLANTIC AND SOUTHEAST STATES SUNDAY THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1025 AM FRIDAY... STRONG VORTICITY MAXIMUM SHOWING UP CLEARLY ON WATER VAPOR AT 14Z OVER UPSTATE SC LIFTING TO THE NE. THIS FEATURE INTERACTING WITH THE MOIST AND MODERATELY UNSTABLE OVER THE REGION WILL TRIGGER SCATTERED TO NUMEROUS SHOWERS AND STORMS THIS AFTERNOON AND THIS EVENING. EXPECT COVERAGE THROUGH 2 PM TO BE BEST WEST OF HIGHWAY 1. SEVERE WEATHER PARAMETERS ARE MARGINAL AS BULK SHEAR (35 KTS AT 12Z OVER THE NW PIEDMONT) HAS DIMINISHED TO LESS THAN 30 KTS THOUGH MLCAPE AT 14Z 1000-1800 J/KG OVER THE PIEDMONT AND SANDHILLS. CONSIDERABLE CLOUDINESS OVER THE PIEDMONT THIS MORNING WILL LIMIT INSOLATION....KEEPING AIR MASS SLIGHT-TO-MODERATELY UNSTABLE. PER VISIBLE IMAGERY...MORE SUN LIKELY OVER AREAS EAST OF HIGHWAY ONE WHICH WILL LIKELY RESULT IN STRONG INSTABILITY THIS AFTERNOON. THUS...WHILE SCATTERED T-STORMS EXPECTED AREAWIDE THIS AFTERNOON...PARAMETERS CURRENTLY SUGGEST HIGHEST THREAT FOR SEVERE OVER THE EASTERN PIEDMONT...SANDHILLS AND COASTAL PLAIN. MAIN SEVERE WEATHER THREATS WILL BE LOCALLY DAMAGING WINDS AND LARGE HAIL. HAVE ADJUSTED MAX TEMPS UP A COUPLE OF DEGREES IN THE COASTAL PLAIN AND SANDHILLS WHERE PARTIAL SUN THIS MORNING HAVE ALREADY WARMED TEMPS TO OR SLIGHTLY ABOVE 80 DEGREES. POTENTIAL FOR UPPER 80S TO NEAR 90 OVER THE COASTAL PLAIN AND SANDHILLS. -WSS TONIGHT: CONVECTIVE COVERAGE AND INTENSITY SHOULD DIMINISH AS BOTH THE APPROACHING TROUGH ALOFT AND EARLIER INSTABILITY WEAKEN WITH TIME. HOWEVER...THE CONTINUED PRESENCE/SLOW EASTWARD MIGRATION OF THE PARENT TROUGH ALOFT SUGGESTS A FEW SHOWERS OR ISOLATED STORMS COULD LINGER THROUGHOUT THE NIGHT. OTHERWISE...CONTINUED MOIST SOUTHERLY FLOW AND RELATIVELY WIDESPREAD GROUND MOISTURE FROM EARLIER RAIN SHOULD SUPPORT THE DEVELOPMENT OF OVERNIGHT STRATUS. LOWS GENERALLY 62 TO 68 DEGREES. && .SHORT TERM /SATURDAY NIGHT AND SATURDAY NIGHT/... AS OF 330 AM FRIDAY... SATURDAY: A CONTINUED WEAKENING BUT LINGERING PRESENCE OF THE TROUGH ALOFT OVER THE TN VALLEY THIS MORNING...BY THEN OVERTAKEN SOMEWHAT BY ANOTHER WEAK TROUGH AXIS OVER THE NORTHERN PLAINS...WILL RESULT IN SCATTERED SHOWERS AND STORMS AGAIN SATURDAY AFTERNOON. HOWEVER... THESE SHOULD BE MORE FOCUSED OVER THE COASTAL PLAIN AND WITH LESSER INTENSITY THAN TODAY...SINCE THE AFOREMENTIONED POCKET OF RELATIVELY COLD MID LEVEL TEMPERATURES WILL HAVE WEAKENED AND DRIFTED EASTWARD AND THE BELT OF STRONGER MID LEVEL FLOW WILL HAVE LIFTED WELL AWAY FROM NC - AN ENVIRONMENT SUPPORTIVE OF PRIMARILY SUB-SEVERE PULSE WIND/HAIL. HIGH TEMPERATURES GENERALLY IN THE MIDDLE 80S WITH PARTLY (TO MOSTLY SUNNY WEST) SKIES. SATURDAY NIGHT: SURFACE HIGH PRESSURE WILL EXPAND SOUTHWESTWARD INTO THE MIDDLE ATLANTIC AND SOUTHEAST STATES SATURDAY NIGHT ONWARD... BENEATH BUILDING HEIGHTS ALOFT IN THE WAKE OF THE EARLIER TROUGHING INVOF NC. CONTINUED SOUTHERLY FLOW...BUT WITH MORE INFLUENCE FROM THE CALMING SURFACE RIDGE...SHOULD ALLOW FOR AREAS OF STRATUS AND FOG TO AGAIN DEVELOP THROUGH SUNDAY MORNING. LOWS GENERALLY IN THE MID 60S. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 250 AM FRIDAY... MID LEVEL RIDGING WILL BUILD AND STRENGTHEN ACROSS THE REGION THROUGH THE EARLY PART OF THE WEEK BEFORE SHIFTING SOUTHWEST BY THE MIDDLE OF THE WEEK AS A SHORT WAVE MOVES ACROSS THE NORTHERN PLAINS AND INTO SOUTHERN CANADA. THEREFORE...WITH STRENGTHENING RIDGING OVER THE AREA INITIALLY...THICKNESS VALUES ARE PROGGED TO GRADUALLY INCREASE THROUGH AT LEAST WEDNESDAY. AS A RESULT...AND WITH DRY CONDITIONS AND PLENTY OF SUNSHINE EXPECTED...TEMPS SHOULD RISE WELL INTO THE 90S. IF FACT...CURRENT INDICATIONS WOULD POINT TO THE POSSIBILITY OF RECORD BREAKING HEAT FOR THE MIDDLE OF NEXT WEEK. THEN...AS THE AFOREMENTIONED SHORT WAVE TRACKS EASTWARD...MODELS SHOW AN ASSOCIATED BACK DOOR COLD FRONT MOVING ACROSS CENTRAL NORTH CAROLINA DURING THE WEDNESDAY NIGHT/THURSDAY MORNING TIME FRAME. THERE CONTINUES TO BE SIGNIFICANT MODEL DIFFERENCES WITH REGARDS TO TIMING AND THE AMOUNT OF MOISTURE AND LIFT THAT WILL BE AVAILABLE TO GENERATE ANY PRECIP. NEVERTHELESS...WILL INTRODUCE SLIGHT CHANCE POPS AND WILL MAINTAIN THE SLIGHTLY COOLER TEMPS ON THURSDAY RESULTING FROM THE ANTICIPATED INCREASED CLOUD COVER. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... AS OF 710 AM FRIDAY... IFR-MVFR STRATUS CURRENTLY DEVELOPING NORTHWARD THROUGH CENTRAL NC WILL BE SLOW TO LIFT AND SCATTER TO VFR...BETWEEN 14 AND 17Z...SLOWEST FROM KRDU WESTWARD TO TRIAD TERMINALS. EVEN THEN...PERIODS OF BROKEN CUMULUS/CONVECTIVE CLOUD BASES BETWEEN 2500-4000 FT WILL PREVAIL THROUGH THE AFTERNOON... MAINLY WEST OF KRWI AND KFAY (WHERE LOW LEVEL CLOUD COVER SHOULD BE MORE SCATTERED). THE OTHER AVIATION CONCERN WILL BE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THAT ARE EXPECTED TO DEVELOP...MOST NUMEROUS FROM NEAR KRDU AND ESPECIALLY POINTS JUST WEST AND SOUTHWEST OF KRDU TOWARD TRIAD TERMINALS...WITH HEATING AND THE APPROACH OF AN UPPER LEVEL TROUGH FROM THE TN VALLEY/CENTRAL APPALACHIANS. SHOWERS AND STORMS SHOULD GRADUALLY DIMINISH THROUGH MIDNIGHT...THOUGH A FEW SHOWERS AND STORMS MAY LINGER THROUGHOUT THE NIGHT...GIVEN THE CONTINUED PROXIMITY OF THE UPPER LEVEL TROUGH STILL NEAR OR JUST WEST OF CENTRAL NC. CONTINUED MOIST SOUTHERLY FLOW AND RELATIVELY WIDESPREAD GROUND MOISTURE FROM EARLIER RAIN SHOULD PROMOTE THE DEVELOPMENT OF STRATUS BETWEEN 06-12Z SAT. OUTLOOK: LATE NIGHT/EARLY MORNING STRATUS WILL LIKELY THEN DEVELOP EACH DAY THROUGH TUE...WITH SCATTERED SHOWERS AND STORMS SATURDAY... DIMINISHING TO ISOLATED IN COVERAGE AT BEST THROUGH EARLY NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS/MWS SHORT TERM...MWS LONG TERM...KRR AVIATION...MWS
Hazardous weather outlook, May 27, 12:14 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1214 PM EDT FRI MAY 27 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-280930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1214 PM EDT FRI MAY 27 2011 ...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS A LARGE PART OF CENTRAL NORTH CAROLINA THIS AFTERNOON THROUGH EARLY EVENING. SOME STORMS WILL BE SEVERE... PARTICULARLY IN THE VICINITY OF U.S. HIGHWAY ONE...WHERE WIND GUSTS IN EXCESS OF 55 MPH...HAIL UP TO THE SIZE OF GOLF BALLS...AND HEAVY DOWNPOURS WITH LOCALIZED FLOODING WILL BE MOST PROBABLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, May 27, 1:39 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
139 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM HAIL DURHAM 35.98N 78.92W
05/27/2011 E0.88 INCH DURHAM NC PUBLIC
NICKEL SIZE HAIL REPORTED IN DURHAM.
&&
EVENT NUMBER RAH1100670
MEBLocal storm report, May 27, 1:40 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
140 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM HAIL DURHAM 35.98N 78.92W
05/27/2011 E0.50 INCH DURHAM NC PUBLIC
HALF INCH HAIL REPORTED IN DURHAM.
&&
EVENT NUMBER RAH1100671
MEBLocal storm report, May 27, 1:42 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
142 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM HAIL CHAPEL HILL 35.93N 79.04W
05/27/2011 E1.00 INCH ORANGE NC PUBLIC
&&
EVENT NUMBER RAH1100672
MEBSpecial weather statement, May 27, 1:43 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
143 PM EDT FRI MAY 27 2011
NCZ021-022-038-039-271915-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
143 PM EDT FRI MAY 27 2011
...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN AND FREQUENT LIGHTING
WILL MOVE ACROSS NORTHWESTERN RANDOLPH... GUILFORD...FORSYTH AND
DAVIDSON COUNTIES THROUGH 315 PM EDT...
AT 142 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
NORTHERN AND CENTRAL DAVIDSON COUNTY...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HIGH POINT...SEDGE
GARDEN...KERNERSVILLE...COLFAX...SUMMERFIELD AND WESTERN GREENSBORO.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3589 8039 3589 8037 3591 8038 3592 8037
3593 8038 3626 8034 3625 7987 3611 7972
3592 7986 3571 8016 3588 8039
TIME...MOT...LOC 1742Z 224DEG 30KT 3593 8018
BLAESLocal storm report, May 27, 1:45 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
145 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HEAVY RAIN 1 N CHAPEL HILL 35.94N 79.04W
05/27/2011 M2.41 INCH ORANGE NC TRAINED SPOTTER
TRAINED SPOTTER IN CHAPEL HILL REPORTED 2.41 INCHES OF
RAINFALL IN THE LAST HOUR.
&&
EVENT NUMBER RAH1100673
MEBLocal storm report, May 27, 1:51 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
151 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL 4 E OXFORD 36.31N 78.52W
05/27/2011 E1.00 INCH GRANVILLE NC AMATEUR RADIO
&&
EVENT NUMBER RAH1100674
DJFThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:59 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 61 min |
| May 26, 11:18 PM EDT | Special Weather Statement | RAH | Guilford, Montgomery, Randolph, Stanly | 42 min |
| May 26, 11:30 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 27 min |
| May 26, 11:47 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Lee, Montgomery, Moore, Orange | 43 min |
| May 27, 1:48 AM EDT | Special Weather Statement | RAH | Anson | 57 min |
| May 27, 11:25 AM EDT | Special Weather Statement | RAH | Alamance, Anson, Chatham, Cumberland, Durham, Franklin and 15 more | 90 min |
| May 27, 11:50 AM EDT | Special Weather Statement | RAH | Durham | 40 min |
| May 27, 11:56 AM EDT | Areal Flood Advisory | RAH | Durham, Granville | 94 min |
| May 27, 12:00 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 45 min |
| May 27, 12:30 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 45 min |
| May 27, 12:36 PM EDT | Areal Flood Advisory | RAH | Chatham | 84 min |
| May 27, 12:43 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 107 min |
| May 27, 12:52 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland | 83 min |
| May 27, 12:58 PM EDT | Special Weather Statement | RAH | Durham | 62 min |
| May 27, 1:14 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 61 min |
| May 27, 1:23 PM EDT | Areal Flood Advisory | RAH | Hoke, Moore, Scotland | 3 hr |
| May 27, 1:25 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange | 57 min |
| May 27, 1:26 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Granville, Orange | 3 hr |
| May 27, 1:33 PM EDT | Special Weather Statement | RAH | Granville | 27 min |
| May 27, 1:35 PM EDT | Flash Flood Warning | RAH | Chatham, Durham, Granville, Orange | 3 hr |
| May 27, 1:43 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford | 92 min |
| May 27, 1:59 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Wake | 61 min |
| May 27, 2:11 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance, Warren | 49 min |
| May 27, 2:19 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke | 56 min |
| May 27, 2:25 PM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 16 more | 14 hr |
| May 27, 2:28 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Harnett, Wake | 3 hr |
| May 27, 2:45 PM EDT | Flash Flood Warning | RAH | Harnett, Wake | 2 hr |
| May 27, 2:55 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Johnston, Wake | 44 min |
| May 27, 3:11 PM EDT | Special Weather Statement | RAH | Granville, Vance | 64 min |
| May 27, 4:21 PM EDT | Flash Flood Warning | RAH | Durham, Orange | 97 min |
| May 27, 5:02 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 43 min |
| May 27, 5:56 PM EDT | Areal Flood Advisory | RAH | Forsyth | 94 min |
| May 27, 6:22 PM EDT | Special Weather Statement | RAH | Hoke, Moore, Richmond, Scotland | 53 min |
| May 27, 6:25 PM EDT | Special Weather Statement | RAH | Hoke, Moore, Richmond, Scotland | 50 min |
| May 27, 7:11 PM EDT | Special Weather Statement | RAH | Anson | 34 min |
| May 27, 7:25 PM EDT | Areal Flood Advisory | RAH | Anson | 95 min |
| May 27, 7:46 PM EDT | Flash Flood Warning | RAH | Anson | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.